Climate niche conservatism does not explain restricted distribution patterns in Tynanthus (Bignonieae, Bignoniaceae)

Details

Serval ID
serval:BIB_E815888F4212
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Climate niche conservatism does not explain restricted distribution patterns in Tynanthus (Bignonieae, Bignoniaceae)
Journal
Botanical Journal of the Linnean Society
Author(s)
Melo Pacheco de Medeiros M.C., Guisan A., Lohmann L.G.
ISSN
1095-8339 (electronic)
ISSN-L
0024-4074
Publication state
Published
Issued date
2015
Peer-reviewed
Oui
Volume
179
Number
1
Pages
95-109
Language
english
Abstract
Studies on niche evolution allow us to establish how species niches have changed over time as well as to identify how long-term evolutionary processes have led to present-day species distributions. Here, we investigate the patterns of climatic niche evolution in Tynanthus (Bignonieae, Bignoniaceae), a genus comprising narrowly distributed species. We test the hypothesis that niche conservatism has played an important role in the diversification history of this group of Neotropical lianas. For that, we perform univariate and multivariate comparisons between species' climatic niches and associated environmental data with information on species' phylogenetic relationships. We encountered considerable divergence in niches among species, indicating that niche conservatism in climatic variables has does not seem to havenot played a key role in the diversification of the genus. Our results are used as a basis to discuss patterns of ecological niche evolution in the group and to suggest novel approaches for future analyses.
Keywords
lianas, Neotropical flora, niche evolution, niche overlap, species distribution patterns
Web of science
Create date
24/05/2015 11:10
Last modification date
20/08/2019 16:10
Usage data